Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 283, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 14, 2018, 7:56 PM CDT for Henry County, Weakley County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2018, 7:56 PM CDT (00:56 UTC)
- Expired
- Jul 14, 2018, 8:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Henry County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 75 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1359 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063
WUUS54 KMEG 150056
SVRMEG
TNC079-183-150145-
/O.NEW.KMEG.SV.W.0283.180715T0056Z-180715T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
756 PM CDT SAT JUL 14 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northeastern Weakley County in northwestern Tennessee...
Northwestern Henry County in northwestern Tennessee...
* Until 845 PM CDT.
* At 756 PM CDT, a severe thunderstorm was located over Palmersville,
or 15 miles east of Martin, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cottage Grove, Latham, Palmersville, Matheny Grove, Mill Creek,
Brundige, Pisgah and Jones Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3639 8876 3649 8870 3649 8838 3629 8848
TIME...MOT...LOC 0056Z 305DEG 3KT 3640 8859
HAIL...1.00IN
WIND...60MPH
$$
JOHNSON3 follow-up statements
310
WWUS54 KMEG 150112
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
812 PM CDT SAT JUL 14 2018
TNC079-183-150145-
/O.CON.KMEG.SV.W.0283.000000T0000Z-180715T0145Z/
Weakley TN-Henry TN-
812 PM CDT SAT JUL 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN WEAKLEY AND NORTHWESTERN HENRY COUNTIES...
At 811 PM CDT, a severe thunderstorm was located near Palmersville,
or 14 miles west of Paris, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cottage Grove, Latham, Palmersville, Matheny Grove, Mill Creek,
Brundige, Pisgah and Jones Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3639 8876 3649 8870 3649 8838 3629 8848
TIME...MOT...LOC 0111Z 304DEG 7KT 3637 8855
HAIL...1.00IN
WIND...60MPH
$$
JOHNSON695 WWUS54 KMEG 150118 SVSMEG Severe Weather Statement National Weather Service Memphis TN 818 PM CDT SAT JUL 14 2018 TNC079-183-150145- /O.CON.KMEG.SV.W.0283.000000T0000Z-180715T0145Z/ Weakley TN-Henry TN- 818 PM CDT SAT JUL 14 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHEASTERN WEAKLEY AND NORTHWESTERN HENRY COUNTIES... At 818 PM CDT, a severe thunderstorm was located near Cottage Grove, or 13 miles west of Paris, and is nearly stationary. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Cottage Grove, Latham, Palmersville, Matheny Grove, Mill Creek, Brundige, Pisgah and Jones Mill. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3639 8876 3649 8870 3649 8838 3629 8848 TIME...MOT...LOC 0118Z 305DEG 3KT 3637 8854 HAIL...<.75IN WIND...60MPH $$ JOHNSON
560
WWUS54 KMEG 150135
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
835 PM CDT SAT JUL 14 2018
TNC079-183-150145-
/O.EXP.KMEG.SV.W.0283.000000T0000Z-180715T0145Z/
Weakley TN-Henry TN-
835 PM CDT SAT JUL 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEAKLEY AND
NORTHWESTERN HENRY COUNTIES WILL EXPIRE AT 845 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds up to 45 mph are still possible with this storm.
LAT...LON 3639 8876 3649 8870 3649 8838 3629 8848
TIME...MOT...LOC 0135Z 305DEG 3KT 3636 8853
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:03 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 14, 6:03 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
603 PM CDT Sat Jul 14 2018
.UPDATE...
See the 00z aviation discussion.
&&
.PREV DISCUSSION... /issued 330 PM CDT Sat Jul 14 2018/
DISCUSSION...
Another hot and humid day in the Mid-South. The pattern continues,
however, there are a couple waves and a couple possible fronts
that move through the Mid-South this week that may give us some
relief from the heat and humidity.
The upper level pattern from most of the models show a trough to
the west of the area tonight. However, as it moves east the upper
level high over the area weakens a bit and pushes the trough to
the north of as the main upper low, near the Great Lakes, digs to
the east of the area. This disturbance may be enough to bring
wider coverage of showers than we have had the last few days.
However, because of the wave moving through it looks like Sunday
will be the last day in a while that may need a heat advisory.
The upper level high seems to regain hold of the the area in the
middle of the weak, however, the temperatures seem to stay in the
low 90s and the dew points near 70 giving a heat index value of
less than 100.
Another upper level wave moves over the Mid-South toward the end
of the week and this may have even more coverage with
precipitation across the area on Friday as the models are
indicated a decent front will be moving through the area for this
time of year. TLSJr
&&
.AVIATION...
/00z TAFs/
Isolated thunderstorms will gradually dissipate after sunset with
generally benign conditions overnight. A few showers are possible
but are not expected to be widespread or have significant impact.
VFR conditions will prevail outside of some fog late tonight at
MKL. The diurnal Cu field will return by mid/late morning Sunday
with scattered afternoon showers and thunderstorms developing
across the Mid-South.
Johnson
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 9 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Heat Advisory until 9 PM CDT this evening for Dunklin-Pemiscot.
MS...Heat Advisory until 9 PM CDT this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Heat Advisory until 9 PM CDT this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 14, 2:44 PM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 244 PM CDT Sat Jul 14 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151000- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 244 PM CDT Sat Jul 14 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Heat index values above 105 will continue across the Midsouth this afternoon and evening. A few strong thunderstorms with gusty winds are also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heat indices may exceed 105 again Sunday especially along and west of the Mississippi River. A few strong thunderstorms with gusty winds will be possible, mainly in the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 14, 3:28 PM CDT, 4 hours 28 minutes before
Special Weather Statement National Weather Service Memphis TN 328 PM CDT SAT JUL 14 2018 TNZ020-021-052-054-142100- Carroll TN-Henderson TN-Madison TN-Gibson TN- 328 PM CDT SAT JUL 14 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT FOR... Southwestern Carroll County in northwestern Tennessee... Northwestern Henderson County in southwestern Tennessee... Northeastern Madison County in southwestern Tennessee... Southeastern Gibson County in northwestern Tennessee... At 327 PM CDT...a strong thunderstorm producing winds at least 40 mph was located 4 miles south of Milan, moving east at 10 mph. Very heavy rain along with frequent cloud to ground lightning are also possible with this thunderstorm. People in southwestern Carroll...northwestern Henderson... northeastern Madison and southeastern Gibson Counties should monitor this storm closely. LAT...LON 3576 8882 3590 8888 3596 8856 3575 8851 TIME...MOT...LOC 2027Z 255DEG 7KT 3584 8877 WOODALL
Special weather statement, Jul 14, 3:38 PM CDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
338 PM CDT SAT JUL 14 2018
MSZ006-TNZ092-142115-
Tishomingo MS-Hardin TN-
338 PM CDT SAT JUL 14 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...
Northern Tishomingo County in northeastern Mississippi...
Southeastern Hardin County in southwestern Tennessee...
At 338 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Pineflat, or near J P Coleman State Park. This storm
was nearly stationary.
Very heavy rain along with frequent cloud to ground lightning are
also possible with this thunderstorm.
People in northern Tishomingo and southeastern Hardin Counties should
monitor this storm closely.
LAT...LON 3501 8806 3501 8820 3499 8820 3497 8818
3492 8816 3489 8810 3487 8810 3489 8831
3504 8832 3508 8805
TIME...MOT...LOC 2038Z 271DEG 4KT 3495 8824
WOODALLSpecial weather statement, Jul 14, 4:13 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Memphis TN
413 PM CDT SAT JUL 14 2018
MSZ005-009-142145-
Alcorn MS-Prentiss MS-
413 PM CDT SAT JUL 14 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...
Southeastern Alcorn County in northeastern Mississippi...
Northeastern Prentiss County in northeastern Mississippi...
At 412 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Thrashers, or 8 miles northeast of Booneville. This
storm was nearly stationary.
People in southeastern Alcorn and northeastern Prentiss Counties
should monitor this storm closely.
LAT...LON 3465 8852 3479 8856 3480 8841 3473 8833
3467 8833
TIME...MOT...LOC 2112Z 320DEG 4KT 3475 8845
JOHNSONSpecial weather statement, Jul 14, 4:25 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
425 PM CDT SAT JUL 14 2018
ARZ049-058-142200-
Phillips AR-Lee AR-
425 PM CDT SAT JUL 14 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 500 PM CDT
FOR...
Northern Phillips County in eastern Arkansas...
Southwestern Lee County in eastern Arkansas...
At 423 PM CDT...strongs thunderstorms producing pea size hail or
larger and winds at least 40 mph were located over northern Phillips
County. One storm was located near Palmer, or 7 miles west of
Marvell, and the second was near Helena-West Helena. These storms
were nearly stationary.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Phillips and southwestern Lee Counties should
monitor this storm closely.
LAT...LON 3468 9105 3469 9105 3463 9059 3451 9058
3448 9059 3441 9057 3438 9066 3450 9106
TIME...MOT...LOC 2123Z 283DEG 3KT 3459 9104
JOHNSONSpecial weather statement, Jul 14, 4:27 PM CDT, 3 hours 29 minutes before
Special Weather Statement National Weather Service Memphis TN 427 PM CDT SAT JUL 14 2018 MSZ017-142145- Itawamba MS- 427 PM CDT SAT JUL 14 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT FOR... Northeastern Itawamba County in northeastern Mississippi... At 427 PM CDT...a strong thunderstorm producing winds at least 40 mph was located near Fairview, or near Red Bay. This storm was nearly stationary. People in northeastern Itawamba County should monitor this storm closely. LAT...LON 3423 8819 3436 8837 3446 8834 3446 8816 TIME...MOT...LOC 2127Z 313DEG 1KT 3439 8824 JOHNSON
Special weather statement, Jul 14, 5:15 PM CDT, 2 hours 41 minutes before
Special Weather Statement National Weather Service Memphis TN 515 PM CDT SAT JUL 14 2018 MSZ005-009-142245- Alcorn MS-Prentiss MS- 515 PM CDT SAT JUL 14 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT FOR... Southwestern Alcorn County in northeastern Mississippi... Northwestern Prentiss County in northeastern Mississippi... At 515 PM CDT...a strong thunderstorm producing winds at least 40 mph was located over Jumpertown, or 7 miles northwest of Booneville. This storm was nearly stationary. Dangerous cloud to ground lightning is also possible with this thunderstorm. People in southwestern Alcorn and northwestern Prentiss Counties should monitor this storm closely. LAT...LON 3458 8851 3460 8872 3482 8872 3483 8847 TIME...MOT...LOC 2215Z 282DEG 4KT 3474 8866 JOHNSON
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:32 PM CDT | Special Weather Statement | MEG | Henry | 28 min |
| Jul 14, 8:59 PM CDT | Special Weather Statement | MEG | Henry | 46 min |
| Jul 15, 3:57 AM CDT | Heat Advisory | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 16 hr |
| Jul 15, 11:48 AM CDT | Special Weather Statement | MEG | Obion | 42 min |
| Jul 15, 12:22 PM CDT | Special Weather Statement | MEG | Weakley | 53 min |
| Jul 15, 12:43 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 47 min |
| Jul 15, 1:21 PM CDT | Special Weather Statement | MEG | Henry, Weakley | 39 min |
| Jul 15, 2:01 PM CDT | Special Weather Statement | MEG | Benton | 44 min |
| Jul 15, 2:18 PM CDT | Special Weather Statement | MEG | Hardin | 42 min |
| Jul 15, 2:34 PM CDT | Areal Flood Advisory | MEG | Benton, Decatur, Hardin | 116 min |
| Jul 15, 3:38 PM CDT | Special Weather Statement | MEG | Crockett, Dyer, Gibson | 52 min |
| Jul 15, 3:40 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lauderdale | 35 min |
| Jul 15, 5:48 PM CDT | Special Weather Statement | MEG | Lauderdale, Tipton | 42 min |
| Jul 15, 6:08 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 52 min |
| Jul 15, 6:34 PM CDT | Special Weather Statement | MEG | Shelby | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.